Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
AIDS Research and Treatment Center of the Treasure CoastHello and sorry to hear about your recent HIV diagnosis. Rifampicin is the main ingredient in rifafour that interacts with Efavirirz (Sustiva). Drug-drug interaction studies showed about a 20% reduction in Efavirenz blood levels from Rifampin. A... Read more »
University of Utah, School of MedicineMark,Side effects that persist for 3 months can be tough to get rid of, as opposed to those you have in the first few weeks. If you haven't already tried it, try moving your efavirenz dose up in the evening perhaps to dinner time, or even... Read more »
University of Minnesota, School of MedicineAssuming that your cardiac and lung exams have not revealed any clear problems some of your symptoms could be due to the central nervous system effects of Sustiva (some patients can rarely experience severe anxiety/panic attacks with... Read more »
AIDS Research and Treatment Center of the Treasure CoastThe side effects are significant enough for you to consider changing therapy. The level of 4,900 is a typical trough level of Sustiva and well above the inhibitory concentration need to suppress viral replication. The most logical thing I think... Read more »
Connect With Others
Posted by BrokenWingedBird, 2 RepliesIf Efavirenz (and Efavirenz along)is really wrecking your sleep quality, then the only solution is to stop taking Efavirenz (and substitute it with another drug).
However, there are ways to ensure your sleep is as good as possible.
Important discovery: Read more »
Posted by Anonymous, 1 ReplyHola amigos:
Antes de ayer comence tratamiento con Combivir y Sustiva (Efavirenz). Estoy tomando Efavirenz solamente en la noche como dijo mi medico. Estos dos dias han sido super horribles por el mareo y la sensacion de resaca (hangover) producida... Read more »
Posted by BrokenWingedBird, 2 RepliesI was on Efavirenz (Sustiva) for a year. This was about two years ago. And I was one of the several-in-a-thousand who had serious mental side-effects from it. The main problem was horrific dreams that woke me at about 2am and in such a state of... Read more »
Posted by bartlebynew treatment option. here's what you need to know.
Complera (rilpivirine/tenofovir/FTC) is like Atripla (efavirenz/tenofovir/FTC) except it replaces the Sustiva (efavirenz, Stocrin) arm with Edurant (rilpivirine). it has to be taken with a meal.... Read more »
Guides for People With HIV